Texas has first confirmed case of meningitis linked to injectable steroid

October 13, 2012

The Texas Department of State Health Services (TDSHS) has linked a case of memingitis – an adult female from Central Texas – to steroid injections produced by the New England Compounding Center. The recalled drug is a widely distributed steroid medication for treatment of back pain, administered by injection. Some of the medication may be contaminated with a fungus that has led some patients to develop a rare form of fungal memingitis and stroke. Harris Methodist Southlake Hospital in Southlake and Dallas Back Pain Management are the two Texas health care providers known to have used the implicated drugs, according to the TDSHS. Approximately 131 patients are believed to have been treated with that steroid, and all have been notified.

Share...
Email this to someoneShare on FacebookTweet about this on TwitterShare on LinkedInPin on Pinterest

Category: Updates Archived